MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIGLIANI/FLATOW SHOULDER OFFSET MODULAR HUMERAL HEAD 21 MM HEIGHT 52 MM DIAM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

ZIMMER BIOMET, INC. BIGLIANI/FLATOW SHOULDER OFFSET MODULAR HUMERAL HEAD 21 MM HEIGHT 52 MM DIAM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 00430205221
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Arthropathy (4894)
Date of Event 10/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: austrailia.H6: proposed code: mechanical (g04) stem.Customer has not indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a shoulder replacement on an unknown date.Subsequently, the patient was revised due to instability.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported the patient underwent a right anatomic shoulder replacement approximately 9 years ago.Subsequently, the patient was revised due to instability.It was additionally reported that the patient was exchanged to a reverse due to rotator cuff failure.Removed tm stem and bigliani humeral head.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: a1; a2; a3; b5; d11; d2; d4; d6; d10; e1; g4; h2; h3; h4; h6; d10: 00430008700 lot 62784745 glenoid component pegged 52 mm diameter articular surface used with blue (52 mm) instruments.00434811413 lot 63069544 humeral stem 48 degrees 14 mm stem diameter 130 mm stem length.This report is to update the event as op records were received and part number was updated; an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h2; h4; h6; h11.The reported event could not be confirmed due to lack of product/information.Review of the reported event by a health care professional found: the rotator cuff is a group of muscles and tendons that surround the shoulder joint, keeping the head of the humerus firmly within the shallow socket of the shoulder.Rotator cuff injuries occur most often in people who repeatedly perform overhead motions or experience any sort of trauma to the shoulder.Degenerative tears can also occur because of the gradual wearing down of the tendon.This degeneration naturally occurs as we age.Factors that lead to degenerative tears include repetitive stress, lack of blood supply, bone spurs, and increased age.Common symptoms of a rotator cuff tear include pain at rest or with activity, weakness, and crepitus.Typically, an anatomic shoulder is performed when the rotator cuff is stable and intact, and a reverse shoulder is performed for an insufficient rotator cuff.Product has not been evaluated as it has been determined the event is not related to device.The device history record was not reviewed; a review of the device history record and complaint history review will not be completed for limited investigation complaints as the product meets the applicable acceptance criteria.Root cause has been identified as unrelated to the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIGLIANI/FLATOW SHOULDER OFFSET MODULAR HUMERAL HEAD 21 MM HEIGHT 52 MM DIAM
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23511684
Report Number0001822565-2025-04047
Device Sequence Number21258959
Product Code KWT
UDI-Device Identifier00889024265783
UDI-Public(01)00889024265783(17)250831(10)63126195
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103404
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2025
Device Catalogue Number00430205221
Device Lot Number63126195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2025
Supplement Date Received by Manufacturer01/22/2026
02/20/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date02/19/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale